EconPapers    
Economics at your fingertips  
 

Efficient minimum distance estimation with multiple rates of convergence

Bertille Antoine () and Eric Renault

Journal of Econometrics, 2012, vol. 170, issue 2, 350-367

Abstract: This paper extends the asymptotic theory of GMM inference to allow sample counterparts of the estimating equations to converge at (multiple) rates, different from the usual square-root of the sample size. In this setting, we provide consistent estimation of the structural parameters. In addition, we define a convenient rotation in the parameter space (or reparametrization) to disentangle the different rates of convergence. More precisely, we identify special linear combinations of the structural parameters associated with a specific rate of convergence. Finally, we demonstrate the validity of usual inference procedures, like the overidentification test and Wald test, with standard formulas. It is important to stress that both estimation and testing work without requiring the knowledge of the various rates. However, the assessment of these rates is crucial for (asymptotic) power considerations.

Keywords: GMM; Mixed-rates asymptotics; Kernel estimation; Rotation in the coordinate system (search for similar items in EconPapers)
JEL-codes: C32 C12 C13 C51 (search for similar items in EconPapers)
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (17) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407612001224
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Efficient Minimum Distance Estimation with Multiple Rates of Convergence (2012) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:170:y:2012:i:2:p:350-367

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Series data maintained by Dana Niculescu ().

 
Page updated 2017-11-11
Handle: RePEc:eee:econom:v:170:y:2012:i:2:p:350-367